Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 111, NWS Nashville, TN

June 21, 2001Jackson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2001, 5:32 PM CDT for Jackson County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 21, 2001, 5:32 PM CDT (22:32 UTC)
Expired
Jun 21, 2001, 6:00 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Jackson County, TN

What was reported inside it

TimeReportWhereRemark
Jun 21, 5:35 PM CDTHail 0.88Gainesboro, TNSpotter reported nickel size hail.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 1:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 832 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
832 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 212232
SVRBNA
TNC087-212300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
532 PM CDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JACKSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF GAINESBORO

* UNTIL 600 PM CDT

* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GAINESBORO...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE IN...
RURAL EASTERN JACKSON COUNTY AT 550 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR TENNESSEE.

$$
15

LAT...LON 3640 8572 3627 8568 3629 8547 3649 8552

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:00 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 21, 2:00 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
200 PM CDT THU JUN 21 2001

EARLY AFTERNOON...A LINE OF THUNDERSTORMS WAS MOVING ACROSS WEST TN
INTO THE MIDSTATE ALONG A SURFACE TROUGH/ OUTFLOW BOUNDARY. MAIN
COLD FRONT STILL FROM SOUTH MO TO EXTREME SOUTHEAST OK. FIRST LINE
OF STORMS WILL CROSS MID TN THIS AFTERNOON AND EARLY EVENING...THEN
MORE SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA OVERNIGHT...
PROBABLY WITH LESS SEVERITY. MOIST ATMOSPHERE WILL CONTINUE TO MAKE
CONDITIONS FAVORABLE FOR HEAVY DOWNPOURS THROUGH TONIGHT.

COLD FRONT WILL MOVE ACROSS MID TN LATE TONIGHT...SLOWLY EXITING OUR
COVERAGE AREA AROUND 12Z FRIDAY. WILL KEEP CHANCE FOR MAINLY MORNING
SHOWERS FRIDAY. MODELS SHOW MOISTURE SLOW TO DECREASE...SO LOOK FOR
MOSTLY CLOUDY SKIES UNTIL AFTERNOON...THEN SLOW DECREASE IN
CLOUDINESS.

UPPER PATTERN NEXT FEW DAYS WILL FEATURE AMPLIFICATION OF TROUGH
FROM GREAT LAKES...SOUTH ACROSS TN. COOLER THAN AVERAGE TEMPERATURES
WILL RESULT. A CUTOFF LOW DEVELOPS...AND RESULTANT INSTABILITY WILL
PRODUCE SCATTERED SHOWERS IN THE EXTENDED PERIOD.

PRELIM FORECAST...
BNA EB 066/080 061/082 063 8300
CSV WB 064/076 056/078/ 056 8500

.BNA...NONE.

SH

In the hours before

Special weather statement, Jun 21, 11:59 AM CDT, 5 hours 33 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-212100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1159 AM CDT THU JUN 21 2001

...STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING...
...LOCALLY HEAVY RAIN POSSIBLE TONIGHT...

AT HIGH NOON...A PRE FRONTAL TROUGH STRETCHES FROM INDIANAPOLIS TO
LITTLE ROCK. THIS TROUGH HAS INITIATED A LINE OF SHOWERS AND
THUNDERSTORMS FROM WESTERN TENNESSEE INTO EASTERN ARKANSAS. THE LINE
IS EXPECTED TO STRENGTHEN INTO A STRONG TO SEVERE SQUALL LINE AND
MOVE ACROSS...MIDDLE TENNESSEE THIS AFTERNOON INTO THIS EVENING.

THE AIRMASS AHEAD OF THE TROUGH IS VERY UNSTABLE. CONDITIONS ARE
FAVORABLE FOR THE STORMS TO PRODUCE DAMAGING WINDS IN EXCESS OF
50 MPH AND LARGE HAIL. THE STORM PREDICTION CENTER WILL LIKELY ISSUE
A SEVERE THUNDERSTORM WATCH EARLY THIS AFTERNOON FOR PORTIONS OF
MIDDLE TENNESSEE.

PRIME TIME FOR SEVERE WEATHER WILL BE FROM 200 PM TO 900 PM CDT.

THE MAIN COLD FRONT STRETCHES FROM SAINT LOUIS TO TULSA. THE
FRONT IS CREEPING SLOWLY TOWARD THE AREA. DUE TO THE SLOWNESS OF THE
FRONT...STORMS WILL TRACK OVER THE SAME AREA REPEATEDLY. MOST
LOCATIONS WILL RECEIVE BETWEEN A HALF TO 1 INCH OF RAIN...HOWEVER
SOME LOCATIONS COULD RECEIVE BETWEEN 1 AND 3 INCHES OF RAIN.  THIS
WILL LEAD TO SOME LOCALIZED FLOODING AND PONDING OF AREA ROADWAYS
TONIGHT.

ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS WILL BE NEEDED
THIS AFTERNOON AND TONIGHT ACROSS THE MID STATE.

FOR THE LATEST IN WEATHER INFORMATION...MONITOR NOAA WEATHER
RADIO...LOCAL TELEVISION AND RADIO STATIONS...OR THE NASHVILLE
NATIONAL WEATHER SERVICE WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/BNA.
GORDaON
Special weather statement, Jun 21, 2:35 PM CDT, 2 hours 57 minutes before
TNZ005>010-022>031-056>064-075-076-093>096-220000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
235 PM CDT THU JUN 21 2001

...SEVERE THUNDERSTORM WATCH NUMBER 462 FOR MOST OF MIDDLE TENNESSEE
UNTIL 700 PM...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF THE MID STATE...
INCLUDING ALL AREAS WEST OF THE CUMBERLAND PLATEAU. THE WATCH
INCLUDES THE CITIES OF CARTHAGE...CENTERVILLE...CLARKSVILLE...
DICKSON...LAWRENCEBURG...LEBANON...LEXINGTON...NASHVILLE...
SHELBYVILLE AND WAVERLY. THE WATCH ALSO EXTENDS INTO CENTRAL
KENTUCKY.

A LINE OF THUNDERSTORMS WILL CROSS THE MID STATE THIS AFTERNOON AND
EARLY EVENING. SOME OF THE THUNDERSTORMS WILL PRODUCE LARGE HAIL AND
DAMAGING WINDS. ALSO...VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED.

STAY TUNED TO WEATHER RADIO OR LOCAL RADIO OR TELEVISION FOR
POSSIBLE WARNINGS AND UPDATED WEATHER INFORMATION.

Q
Local storm report, Jun 21, 4:22 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
422 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    CENTERVILLE               TN   60 MPH TSTM WIND GUST
06/21/01   HICKMAN                        HIGHWAY DEPT. REPORTED
                                          SEVERAL TREES DOWN AT SWAN
                                          CREEK ON HWY 50.

0300 PM    LOBELVILLE                TN   .75 INCH HAIL
06/21/01   PERRY                          LOBELVILLE CITY HALL
                                          REPORTED DIME SIZE HAIL.
                                          ALSO, A TREE WAS DOWN ON
                                          HIGHWAY 128 SOUTH OF
                                          LOBELVILLE.

0400 PM    WHITE HOUSE               TN   60 MPH TSTM WIND GUST
06/21/01   SUMNER                   0      SUMNER COUNTY EMA REPORTED
                                          TREES DOWN.

END/ORCHANIAN
Local storm report, Jun 21, 4:52 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
452 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0d435 PM    FAIRVIEW                  TN   58 MPH TSTM WIND GUST
06/21/01   WILLIAMSON                     SHERIFF'S OFFICE REPORTED
                                          TREES DOWN.

END/ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:10 PM CDTSevere Thunderstorm WarningOHXWayne35 min
Jun 21, 2:32 PM CDTSevere Thunderstorm WarningOHXMontgomery43 min
Jun 21, 2:52 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry53 min
Jun 21, 3:05 PM CDTSevere Thunderstorm WarningOHXCheatham40 min
Jun 21, 3:20 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner55 min
Jun 21, 3:54 PM CDTSevere Thunderstorm WarningOHXMacon51 min
Jun 21, 4:11 PM CDTSevere Thunderstorm WarningOHXMaury, Williamson64 min
Jun 21, 6:05 PM CDTSevere Thunderstorm WarningOHXLincoln40 min
Jun 21, 6:44 PM CDTSevere Thunderstorm WarningOHXFranklin, Lincoln, Moore46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.